Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 293, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 27, 2001, 11:29 PM CDT for Garvin County, Stephens County, Oklahoma. It was in force for 61 min. 4 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- May 27, 2001, 11:29 PM CDT (04:29 UTC)
- Expired
- May 28, 2001, 12:30 AM CDT
- In force
- 61 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Garvin County, OK, Stephens County, OK
The radar
The Norman radar (KTLX), 114 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 11:30 PM CDT | Thunderstorm Wind | Ardmore, OK | A tractor-trailer was overturned on Interstate 35 near mile marker 34. The cafeteria at Ardmore High School sustained structural damage. |
| May 27, 11:30 PM CDT | Thunderstorm Wind 52 E | Hastings, OK | |
| May 27, 11:30 PM CDT | Hail 0.75 | Hastings, OK | |
| May 28, 12:00 AM CDT | Hail 1 | Frederick, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 10:45 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2894 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1394 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 280432
SVROKC
OKC019-049-069-085-095-099-137-280530-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1129 PM CDT SUN MAY 27 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JOHNSTON COUNTY IN SOUTHEAST OKLAHOMA
MARSHALL COUNTY IN SOUTHEAST OKLAHOMA
CARTER COUNTY IN SOUTHERN OKLAHOMA
GARVIN COUNTY IN SOUTHERN OKLAHOMA
LOVE COUNTY IN SOUTHERN OKLAHOMA
MURRAY COUNTY IN SOUTHERN OKLAHOMA
STEPHENS COUNTY IN SOUTHERN OKLAHOMA
* UNTIL 1230 AM CDT
* AT 1129 PM CDT...DOPPLER RADAR DETECTED A LINE OF SEVERE
THUNDERSTORMS FROM 10 MILES NORTH OF SULPHUR TO ARDMORE...
TO WAURIKA...MOVING RAPIDLY SOUTHEAST AT 60 MPH. WINDS IN EXCESS OF
80 MPH WILL CAUSE SIGNIFICANT WIND DAMAGE.
THIS WARNING REPLACES THE TORNADO WARNING FOR CARTER COUNTY.
* LOCATIONS IN THE WARNING INCLUDE ARDMORE...LAKE MURRAY...LAKE
TEXOMA...WAURIKA...MARIETTA AND TISHOMINGO.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING
WINDS. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY
SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. MOVE TO A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3474 9704 3462 9747 3436 9774 3368 9734
3389 9666 3418 9646
ANDRAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 8:41 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 27, 8:41 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 841 PM CDT SUN MAY 27 2001 DESPITE WIDESPREAD SEVERE T-STORMS ACROSS N OK... WHICH WILL SWEEP SE ACROSS MOST IF NOT ALL OF THE REST OF THE CWA OVERNIGHT... PREVIOUS FORECAST PACKAGE COVERED THINGS SO WELL THAT ONLY MINOR ADJUSTMENTS ARE NEEDED AT THIS TIME. WILL DROP THE PROBABILITY WORDING ACROSS N AND CENTRAL OK, AND UP POPS TO LIKELY/CATEGORICAL IN THE S, AS SOLID LINE OF CONVECTION ALONG LEADING EDGE OF MCS ENSURES THAT NEARLY ALL AREAS WILL GET A PIECE OF THE ACTION. STORMS AND ASSOCIATED SEVERE POTENTIAL WILL DECREASE BY OR JUST AFTER MIDNIGHT IN THE N AS THE COMPLEX MOVES S OF THESE AREAS. MAIN SEVERE THREAT EXPECTED TO BE DAMAGING WINDS AS THE ASSOCIATED COLD POOL ACCELERATES SE-WARD, BUT LARGE HAIL ALSO WILL REMAIN A THREAT WITH SOME OF THE CORES. FLASH FLOOD THREAT APPEARS TO BE LESSENING AS THE PRIMARY CONVECTIVE LINE IS PERPENDICULAR TO THE MOTION VECTOR, REDUCING THE THREAT OF TRAIN ECHOES. STILL NEED TO KEEP A MENTION OF HEAVY RAINFALL, THO. ZONE UPDATE OUT BY 9 PM. ANOTHER UPDATE WILL BE NEEDED AROUND MIDNIGHT TO ADDRESS TEMPORAL WORDING AND UPDATE THE PROGRESS OF THE MCS. 24 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 27, 6:51 PM CDT, 4 hours 38 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
651 PM CDT SUN MAY 27 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0615 PM WOODS OK 1.00 INCH HAIL
05/27/01 WOODS CAPRON FD
0644 PM BURLINGTON OK .75 =INCH HAIL
05/27/01 ALFALFA SPOTTER REPORT
FMLocal storm report, May 27, 9:19 PM CDT, 2 hours 10 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
919 PM CDT SUN MAY 27 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0825 PM 8 S FARGO OK 1.00 INCH HAIL
05/27/01 ELLIS REPORTED BY EOC
0821 PM 4 N ENID OK 60 MPH WIND GUST
05/27/01 GARFIELD ESTIMATED BY SPOTTER
0821 PM 4 N ENID OK .75 INCH HAIL
05/27/01 GARFIELD REPORTED BY SPOTTER
0802 PM 15 N GAGE OK 60 MPH WIND GUST
05/27/01 ELLIS ESTIMATED BY SPOTTER
0802 PM 15 N GAGE OK 1.00 INCH HAIL
05/27/01 ELLIS REPORTED BY SPOTTER
0805 PM 5 SW TANGIER OK 60 MPH WIND GUST
05/27/01 WOODWARD ESTIMATED BY SPOTTER
0805 PM 1 NE FARGO OK 60 MPH WIND GUST
05/27/01 ELLIS ESTIMATED BY SPOTTER
0800 PM SHATTUCK OK 70 MPH WIND GUST
05/27/01 ELLIS ESTIMATED BY SPOTTER
0800 PM 21 NNE MOORELAND OK 64 MPH WIND GUST
05/27/01 WOODWARD MEASURED BY OKLAHOMA
MESONET
0755 PM 21 NNE MOORELAND OK 65 MPH WIND GUST
05/27/01 WOODWARD MEASURED BY OKLAHOMA
MESONET
0750 PM 21 NNE MOORELAND OK 66 MPH WIND GUST
05/27/01 WOODWARD MEASURED BY OKLAHOMA
MESONET
0725 PM 1 SW BUFFALO OK 60 MPH WIND GUST
05/27/01 HARPER MEASURED BY OKLAHOMA
MESONET
0705 PM 1 SSW CHEROKEE OK 60 MPH WIND GUST
05/27/01 ALFALFA MEASURED BY OKLAHOMA
MESONET
0758 PM 6 N MOORELAND OK 60 MPH WIND GUST
05/27/01 WOODWARD ESTIMATED BY SPOTTER
0740 PM 21 NE MOORELAND OK 60 MPH WIND GUST
05/27/01 WOODWARD MEASURED BY OKLAHOMA
MESONET
0740 PM 16 NNE FREEDOM OK 66 MPH WIND GUST
05/27/01 WOODS MEASURED BY OKLAHOMA
MESONET
0745 PM 16 NNE FREEDOM OK 62 MPH WIND GUST
05/27/01 WOODS MEASURED BY OKLAHOMA
MESONET
0720 PM BUFFALO OK .75 INCH HAIL
05/27/01 HARPER REPORTED BY EOC
0710 PM 5 N SELMAN OK WIND DAMAGE
05/27/01 HARPER CARPORT DESTROYED AND STORM
DOOR BLOWN AWAY
PUBLIC REPORT
0745 PM 6 N MAY OK WIND DAMAGE
05/27/01 HARPER POWER POLES SNAPPED AND
TRACTOR TRAILER OVERTURNED
REPORTED BY SPOTTER
0725 PM 2 S BUFFALO OK 60 MPH WIND GUST
05/27/01 HARPER ESTIMATED BY SPOTTER
0730 PM 1 SW BUFFALO OK 68 MPH WIND GUST
05/27/01 HARPER MEASURED BY OKLAHOMA
MESONET
0700 PM CHEROKEE OK .88 INCH HAIL
05/27/01 ALFALFA REPORTED BY EOC
0721 PM CHEROKEE OK 60 MPH WIND GUST
05/27/01 ALFALFA ESTIMATED BY EOC
0710 PM 1 SSW CHEROKEE OK 62 MPH WIND GUST
05/27/01 ALFALFA MEASURED BY OKLAHOMA
MESONET
LANELocal storm report, May 27, 10:25 PM CDT, 1 hour 4 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1025 PM CDT SUN MAY 27 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0941 PM WEATHERFORD OK 80 MPH WIND GUST
05/27/01 CUSTER ESTIMATED BY EOC
0941 PM WEATHERFORD OK 1.00 INCH HAIL
05/27/01 CUSTER REPORTED BY EOC
0935 PM 4 WNW BESSIE OK 79 MPH WIND GUST
05/27/01 WASHITA MEASURED BY OKLAHOMA
MESONET
0915 PM 3 SSE MARSHALL OK 58 MPH WIND GUST
05/27/01 LOGAN MEASURED BY OKLAHOMA
MESONET
0910 PM 3 N PUTNAM OK 66 MPH WIND GUST
05/27/01 DEWEY MEASURED BY OKLAHOMA
MESONET
0905 PM 3 N PUTNAM OK 83 MPH WIND GUST
05/27/01 DEWEY MEASURED BY OKLAHOMA
MESONET
0904 PM 2 N DOVER OK 75 MPH WIND GUST
05/27/01 KINGFISHER (ESTIMATED) HAM RADIO
REPORT
0835 PM 6 SE MUTUAL OK 65 MPH WIND GUST
05/27/01 WOODWARD MEASURED BY OKLAHOMA
MESONET
0835 PM 4 WNW CAMARGO OK 59 MPH WIND GUST
05/27/01 DEWEY MEASURED BY OKLAHOMA
MESONET
0850 PM 6 SE MUTUAL OK 69 MPH WIND GUST
05/27/01 WOODWARD MEASURED BY OKLAHOMA
MESONET
0850 PM 4 WNW CAMARGO OK 65 MPH WIND GUST
05/27/01 DEWEY MEASURED BY OKLAHOMA
MESONET
0830 PM 6 SE MUTUAL OK 68 MPH WIND GUST
05/27/01 WOODWARD MEASURED BY OKLAHOMA
MESONET
0825 PM 2 WSW WOODWARD OK 61 MPH WIND GUST
05/27/01 WOODWARD MEASURED BY OKLAHOMA
MESONET
0820 PM 2 WSW WOODWARD OK 65 MPH WIND GUST
05/27/01 WOODWARD MEASURED BY OKLAHOMA
MESONET
0815 PM 7 SSW ALVA OK 58 MPH WIND GUST
05/27/01 WOODS MEASURED BY OKLAHOMA
MESONET
0805 PM 21 NNE MOORELAND OK 61 MPH WIND GUST
05/27/01 WOODWARD MEASURED BY OKLAHOMA
MESONET
0854 PM HENNESSEY OK 70 MPH WIND GUST
05/27/01 KINGFISHER (ESTIMATED) HAM RADIO
REPORT
0844 PM 5 N CANTON OK 65 MPH WIND GUST
05/27/01 BLAINE ESTIMATED BY SPOTTER
0820 PM 22 SE WOODWARD OK WIND DAMAGE
05/27/01 WOODWARD POWERLINES DOWN AND TRACTOR
TRAILER OVERTURNED REPORTED
BY SPOTTER
LANEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:08 PM CDT | Tornado Warning | OUN | Harper | 52 min |
| May 27, 7:26 PM CDT | Tornado Warning | OUN | Alfalfa | 34 min |
| May 27, 7:33 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 42 min |
| May 27, 7:50 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 55 min |
| May 27, 8:01 PM CDT | Severe Thunderstorm Warning | OUN | Major | 44 min |
| May 27, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 30 min |
| May 27, 8:23 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 37 min |
| May 27, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Roger Mills | 47 min |
| May 27, 8:40 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher | 50 min |
| May 27, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 34 min |
| May 27, 8:50 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 40 min |
| May 27, 8:56 PM CDT | Severe Thunderstorm Warning | OUN | Custer | 34 min |
| May 27, 9:00 PM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 30 min |
| May 27, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Roger Mills | 65 min |
| May 27, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 65 min |
| May 27, 9:26 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan, Oklahoma | 64 min |
| May 27, 9:26 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 64 min |
| May 27, 9:56 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Kiowa | 64 min |
| May 27, 9:59 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 61 min |
| May 27, 10:22 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 38 min |
| May 27, 10:22 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 53 min |
| May 27, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 30 min |
| May 27, 10:32 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 58 min |
| May 27, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 62 min |
| May 27, 10:48 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray | 42 min |
| May 27, 10:48 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 42 min |
| May 27, 10:48 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 42 min |
| May 27, 10:57 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 63 min |
| May 27, 11:01 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 29 min |
| May 27, 11:10 PM CDT | Tornado Warning | OUN | Carter | 35 min |
| May 27, 11:13 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 47 min |
| May 27, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love, Marshall | 61 min |
| May 27, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray | 61 min |
| May 27, 11:46 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 29 min |
| May 27, 11:53 PM CDT | Severe Thunderstorm Warning | OUN | Bryan | 37 min |
| May 28, 12:00 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 30 min |
| May 28, 12:21 AM CDT | Severe Thunderstorm Warning | OUN | Bryan, Johnston, Marshall | 54 min |
| May 28, 12:21 AM CDT | Severe Thunderstorm Warning | OUN | Atoka | 54 min |
| May 28, 1:50 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Roger Mills | 40 min |
| May 28, 2:17 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 43 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.